Alert archive / Illinois / Tornado Warnings in 2022
Tornado Warning 8, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 30, 2022, 3:32 PM CDT for Jo Daviess County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2022, 3:32 PM CDT (20:32 UTC)
- Expired
- Apr 30, 2022, 4:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 87 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347
WFUS53 KDVN 302032
TORDVN
ILC085-302100-
/O.NEW.KDVN.TO.W.0008.220430T2032Z-220430T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
332 PM CDT Sat Apr 30 2022
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
North central Jo Daviess County in northwestern Illinois...
* Until 400 PM CDT.
* At 332 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Aiken, or over Galena, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Council Hill around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4232 9037 4232 9042 4234 9043 4238 9047
4238 9048 4251 9048 4251 9031
TIME...MOT...LOC 2032Z 188DEG 34KT 4239 9042
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Uttech3 follow-up statements
978
WWUS53 KDVN 302040
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
340 PM CDT Sat Apr 30 2022
ILC085-302100-
/O.CON.KDVN.TO.W.0008.000000T0000Z-220430T2100Z/
Jo Daviess IL-
340 PM CDT Sat Apr 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH
CENTRAL JO DAVIESS COUNTY...
At 340 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Galena Territory, or near Galena, moving north at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Council Hill around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4238 9035 4239 9043 4251 9046 4251 9031
TIME...MOT...LOC 2040Z 190DEG 30KT 4244 9036
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Uttech645
WWUS53 KDVN 302047
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
347 PM CDT Sat Apr 30 2022
ILC085-302100-
/O.CON.KDVN.TO.W.0008.000000T0000Z-220430T2100Z/
Jo Daviess IL-
347 PM CDT Sat Apr 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN JO DAVIESS COUNTY...
At 347 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Council Hill, or near Galena, moving north at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jo Daviess County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4245 9033 4246 9041 4251 9039 4251 9031
TIME...MOT...LOC 2047Z 191DEG 30KT 4250 9034
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Uttech100
WWUS53 KDVN 302054
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
354 PM CDT Sat Apr 30 2022
ILC085-302104-
/O.EXP.KDVN.TO.W.0008.000000T0000Z-220430T2100Z/
Jo Daviess IL-
354 PM CDT Sat Apr 30 2022
...THE TORNADO WARNING FOR NORTHWESTERN JO DAVIESS COUNTY WILL EXPIRE
AT 400 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
LAT...LON 4245 9033 4246 9041 4251 9039 4251 9031
TIME...MOT...LOC 2054Z 188DEG 34KT 4256 9033
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:01 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 30, 3:01 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 301 PM CDT Sat Apr 30 2022 .SYNOPSIS... Issued at 300 PM CDT Sat Apr 30 2022 A strong low pressure system was spinning over NW IA today with a warm front extending SE across the CWA roughly from CID to Galesburg as of 2 PM. Showers were developing and quickly streaming NNE across parts of the area. As of 2 PM, there were no lightning strikes. A Tornado Watch is in effect for the IL counties east of a line from Galena through Galesburg until 8 PM. The severe risk is expected to be brief across our CWA with the threat exiting east by late afternoon or early evening along with precipitation chances decreasing or ending. Temperatures were in the 60s to around 70 with dew points in the mid 50s to low 60s. Winds were S or SE at 10 to 20 MPH with gusts of 25 to 35 MPH. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 300 PM CDT Sat Apr 30 2022 Tonight and Sunday, shower and storm chances will be quickly ending or will have ended by early this evening as the warm front lifts NE through the NE CWA and a cold front quickly surges into the area from the SW. Some low clouds will be found spinning around the low as it tracks NE into northern WI by midday Sunday. This will be most prevalent across areas north of I 80. The far NW CWA will see slight or low chances for showers through the night. Opted to keep Sunday daytime dry, but some wrap-around sprinkles cannot be ruled out north of I 80. Winds will be from the SSE and shift to the SW and W tonight. They will remain gusty through the short term. Lows will be in the mid 40s to near 50. Highs Sunday will range from the upper 40s and low 50s north to upper 50s to near 60 south. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 300 PM CDT Sat Apr 30 2022 Not much change was made to the long term forecast blend as focus was on the short term. Monday afternoon through Tuesday, a large low pressure system will track NE across MO and IL bringing showers and storms to the entire area with a good soaking rain expected of roughly 0.75 to 1.5 inches. Severe storms are not expected. Late Wednesday night through Friday night, models bring yet another system or systems across MO and IL with the CWA remaining on the north side of the track. There remain timing differences and thus low confidence in this time period. Rainfall will be focused across areas south of I 80 with the highest totals across MO. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1244 PM CDT Sat Apr 30 2022 Scattered showers and thunderstorms will be possible this afternoon and into the early evening with some MVFR cigs and possibly MVFR visibilities with the rain reduction as a cold front sweeps across the area. Gusty S to SE winds will be seen ahead of the front, with winds becoming SW and eventually W behind the front. Speeds will remain strong at 10 to 20 kts with gusts 20 to 30 kts. IFR cigs are expected at CID and DBQ overnight and Sunday morning as the parent low moves north of the area. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...14 SHORT TERM...14 LONG TERM...TGP AVIATION...14
Hazardous weather outlook, Apr 30, 3:14 AM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 314 AM CDT Sat Apr 30 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 314 AM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center is forecasting a slight risk for severe thunderstorms over much of the outlook area today and early this evening. A strong storm system will bring the threat for a few supercell thunderstorms to eastern Iowa and northwest Illinois between 11 AM and 6 PM today, with the threat for hail up to quarter size, damaging winds to 60 mph, and isolated tornadoes. Storms will quickly move northeast at 40 mph. The threat for severe weather will be greatly influenced by how much we warm up today, and with rain and clouds around this morning, the threat for afternoon severe weather is uncertain. If temperatures do warm over 70 degrees, the threat for severe storms will be more likely. The greatest coverage of afternoon storms will be over northwest Illinois. In addition to the storms, winds will be gusting up to 40 mph at times today. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Winds gusting up to 30 mph can be expected on Sunday. There is a chance of thunderstorms Monday night and possibly into Tuesday. At this time no severe storms are expected. Thunderstorms may occur Thursday night into Friday. At this time it is too early to determine a severe risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible between 11 AM and 6 PM.
In the hours before
Special weather statement, Apr 30, 3:08 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
308 PM CDT Sat Apr 30 2022
IAZ042-ILZ001-302030-
Jo Daviess IL-Dubuque IA-
308 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of northwestern Jo
Daviess, northern Jackson and east central Dubuque Counties through
330 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Menominee, or 7 miles southeast of Dubuque, moving north at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Jo
Daviess, northern Jackson and east central Dubuque Counties,
including the following locations... Lock And Dam 11 and Massey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
&&
LAT...LON 4254 9064 4251 9064 4251 9046 4238 9050
4238 9067 4256 9066
TIME...MOT...LOC 2008Z 193DEG 40KT 4245 9057
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Apr 30, 3:28 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
328 PM CDT Sat Apr 30 2022
IAZ054-ILZ001-302100-
Jo Daviess IL-Jackson IA-
328 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of north central Jo
Daviess, northeastern Jackson and southeastern Dubuque Counties
through 400 PM CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Galena, moving north at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Galena around 340 PM CDT.
Council Hill around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Illinois.
&&
LAT...LON 4230 9038 4231 9049 4238 9049 4238 9048
4239 9049 4251 9049 4251 9031
TIME...MOT...LOC 2027Z 188DEG 34KT 4234 9043
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
UttechThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:28 PM CDT | Special Weather Statement | DVN | Jo Daviess | 32 min |
| Apr 30, 3:46 PM CDT | Special Weather Statement | DVN | Whiteside | 29 min |
| Apr 30, 4:31 PM CDT | Special Weather Statement | DVN | Stephenson | 29 min |
| Apr 30, 5:41 PM CDT | Special Weather Statement | DVN | Bureau | 19 min |
Nearby
Tornado Warnings in Illinois, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.